CSN Login
Members Online: 6

You are here

Steroid Receptor

Kazenmax's picture
Kazenmax
Posts: 453
Joined: Feb 2016

So as a result of my chemo, I developed dry eye syndrome. I tried many OTC eye drops and nothing helped. I finally went to the optometrist and they prescribed steroid eye drops and anti-bacterial gel. I did that for a week and went back for a follow up.

when you go to the optometrist, the first thing they do is an eye pressure test. Thats where you get that pouf of air blown in your eye. if your eye pressure is raised, it’s a sign of developing glaucoma. My normal eye pressure is 16 which is good. The first visit both eyes were 16.

when I returned for the follow up, left eye was 30 and right was 28. My optometrist said to stop the steroid drops right away. Turns out that a rare side effect is raised eye pressure. I had to go back the next day for a check and it was still high. She referred me to an ophthalmologist and actually made an appt for the next day.

He told me that I was a steroid receptor and that any steroid would cause my eye pressure to raise. He said that I should avoid steroids as much as possible. After another week the pressure dropped to normal but if I continued, it could cause permanent damage. i said I would not do steroid eye drops again and he said, oh no.... I mean any steroid will cause this.

i don’t know about you but after every treatment my onc prescribed 3 days of steroids. Also before my infusion, they would use a steroid. 

So yea.... I got that going for me. ((sigh))

its always something.

k

myAZmountain
Posts: 414
Joined: Apr 2018

What next with this crappy Cancer journey? Never quite figured out if all of the drugs they bomb you with on IV chemo day were necessary- Benadryl, Decadron, Emend etc. etc. Glad you avoided any permanent damage! 

JanJan63's picture
JanJan63
Posts: 2482
Joined: Sep 2014

I've never been prescribed steroids during any of this. Thank goodness you found this out before it permanently damaged your eyes! 

Jan

Subscribe to Comments for "Steroid Receptor"